MAUDE Adverse Event Report: DEPUY SPINE INC                      MIS TI CFX FEN POLY 7X45; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

DEPUY SPINE INC                      MIS TI CFX FEN POLY 7X45; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727745
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional procode: mni.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, an osteoporotic patient underwent for cement augmentation.This was an mis procedure and vcffs screws used.During screw insertion, 2-screw head braked and come out on alignment sleeve, whereas screw shank was in the vertebral body itself.There was issue in innie (locking cap) insertion initially and innies threads were not engaging to the screw, and when surgeon tried to revise the screw, both the heads only came out.Total 2 screws and 4 innies damaged.Without removing fragments, the procedure was completed successfully with 60-minutes delay.The patient consequences were reported.Concomitant device reported: unknown insertion instrument (part# unknown, lot# unknown, quantity unknown).Unknown rod (part# unknown, lot# unknown, qty unknown).This complaint involves (6) devices.This report is for (1) mis ti cfx fen poly 7x45.This report is 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The complaint condition can be confirmed based on the available information.A definitive assignable root cause was not determined.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: a manufacturing record evaluation was performed for the finished device; product code: 186727745; lot number: 262563; it was electronically reviewed and no non-conformance's / manufacturing irregularities were identified during the manufacturing process.The product was released on: 15.11.2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a photo investigation was completed: the provided images of the items were reviewed.The head of the screw was broken from the threaded shaft.The broken shaft remained in the patient as seen from the x-rays.Manufacturing record evaluation revealed no non-conformance that could have contributed to this issue.Based on the date of manufacture, the current and manufactured revision of drawing were reviewed.The complaint condition can be confirmed based on the available information.A definitive assignable root cause was not determined.During the investigation, no product design issues, or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.H3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was completed: visual analysis of the returned sample revealed that the screw head component was broken from the screw shaft.The screw shaft was not received.A dimensional inspection was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The current and manufactured to drawings were reviewed.The overall complaint was confirmed as the observed condition would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS TI CFX FEN POLY 7X45
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
DEPUY SPINE INC                     
325 paramount drive 
raynham MA 02767
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA 02324
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13100986
Report Number1526439-2021-02657
Device Sequence Number14519776
Product Code PML
UDI-Device Identifier10705034282671
UDI-Public(01)10705034282671
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727745
Device Catalogue Number186727745
Device Lot Number262563
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer01/27/2022
03/22/2022
09/15/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date01/28/2022
04/18/2022
09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIS TI CFX FEN POLY 7X50.; MMSI SINGLE INNER SETSCREW.; MMSI SINGLE INNER SETSCREW.; MMSI SINGLE INNER SETSCREW.; MMSI SINGLE INNER SETSCREW.; UNKNOWN INSERTION INSTRUMENTS.; UNKNOWN RODS.
Patient SexUnknown